| Catalog Number |
RBY2C0530 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/09/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an aortic aneurysm using ruby coils.During the procedure, the physician advanced a ruby coil in the target vessel using a non-penumbra microcatheter but changed his mind and wanted to use a pod6; therefore, the ruby coil was removed and the pod6 was implanted.While attempting to re-use the ruby coil that was previously removed, the physician experienced resistance and the ruby coil would not advance all the way through the microcatheter; therefore, it was removed.It was reported that the physician did not rinse the ruby coil in saline prior to re-using it.The procedure was completed using another pod6, two pod packing coils (podjs) and the same microcatheter.There was no report of an adverse effect to the patient.